Q. I am a hypertensive male, 48 years old, on Amlopress AT and Losar-50. I have dyslipidaemia, high homcysteine and impaired glucose tolerance. I also have a high uric acid level of 9. I am on Zyloric 100 twice. If I take Zyloric 100 twice, the uric acid level remains within 4-5 but the moment I stop, it increases to 9. I do not have any problem of joints or stiffness or gouty arthritis or any manifestations of a high uric acid. Is it necessary to continue Zyloric despite the absence of gouty manifestations? How long do I need to take? Can you help clear my doubt?
Uric acid by itself does not cause any problem. However, it is a marker of a condition called metabolic syndrome i.e. overweight problem, high blood pressure problem, abnormal blood lipid problem and in future an increased possibility of developing diabetes. Zyloric can control none of these things. Therefore, Zyloric is NOT of much use to you, as high uric acid, by itself, does not cause problems.
My suggestion, therefore, would be to go to a good general medicine person expert in problem of metabolic syndrome, do regular exercise, eat normal healthy diet that is balanced and try to reduce weight with more and more exercise. Bothering about uric acid does not achieve much.